The Annals of Statistics
- Ann. Statist.
- Volume 27, Number 5 (1999), 1706-1721.
Binomial mixtures: geometric estimation of the mixing distribution
Given a mixture of binomial distributions, how do we estimate the unknown mixing distribution? We build on earlier work of Lindsay and further elucidate the geometry underlying this question, exploring the approximating role played by cyclic polytopes. Convergence of a resulting maximum likelihood fitting algorithm is proved and numerical examples given; problems over the lack of identifiability of the mixing distribution in part disappear.
Ann. Statist., Volume 27, Number 5 (1999), 1706-1721.
First available in Project Euclid: 23 September 2004
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Wood, G. R. Binomial mixtures: geometric estimation of the mixing distribution. Ann. Statist. 27 (1999), no. 5, 1706--1721. doi:10.1214/aos/1017939148. https://projecteuclid.org/euclid.aos/1017939148